MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55237
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 06/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - customer (person): phone - (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a type 1b endoleak originating from the left zenith flex with spiral-z technology aaa endovascular graft iliac leg was identified on a follow up ct one month after the index endovascular abdominal aortic aneurysm repair (evar) procedure for an 83-year-old male patient.Pre-procedural computed tomography (ct) with contrast imaging was completed on (b)(6)2023, 197 days prior to the procedure.The aortic valve was native.The maximum diameter of the diseased aorta on centerline was 53 mm.The intended proximal seal was zone 5: mid descending aorta to celiac the left and right intended distal landing zone was zone 10: common iliac arteries.The patient underwent a procedure on (b)(6)2024 under general anesthesia.The patient was prescribed acetylsalicylic acid (asa) at the time of the procedure.Percutaneous access was achieved in the left and right femoral arteries.An endovascular iliac conduit was not performed at the time of the procedure.Total contrast volume used during the procedure: 390 ml contrast dose: 6.5 ml/kg fluoroscopy time: 77 minutes total gray used: 4504 mgy total dose area product: 450 cgy*cm2 fusion was not used during the procedure.The estimated blood loss during the procedure was 500 ml.During the procedure the patient was given 2 units of red blood cells.Cardiac output reduction was not used.Carbon dioxide flushing was not used.The proximal seal zone was the native aorta.Near-infrared spectroscopy (nirs) neuromonitoring was used during the procedure.Procedural time (24-hour clock): time arrives in room: 11:22 time of first incision or arterial puncture: 11:49 time of last access closure: 15:54 time leaves room: 16:02 duration of procedure (from first incision to last access closure): 245 minutes side branch catheterization and placement of all bridging stents was successful.No additional procedures were performed during the custom-made device (cmd) procedure.The patient did not have any additional procedures performed during the custom-made device procedure.The patient did not have any significant medical problems or complications during the study procedure.During the procedure, the patient had the following stents placed: superior mesenteric artery (sma): a competitor's stent measuring 7 mm in diameter and 27 mm length was the artery was revascularized with the fenestrated-branched device.The covered stent was not relined or extended with a bare metal stent.The side branch catheterization and placement of the bridging stent was successful.The stent patency was maintained with normal end artery perfusion.Right renal artery: a competitor's stents measuring 5 mm in diameter and 22 mm in length was placed.The artery was revascularized with the fenestrated-branched device.The covered stent was not relined or extended with a bare metal stent.The side branch catheterization and placement of the bridging stent was successful.The stent patency maintained with normal end artery perfusion.Left renal artery: a competitor's stents measuring 5 mm in diameter and 22 mm in length was placed.The artery was revascularized with the fenestrated-branched device.The covered stent was not relined or extended with a bare metal stent.The side branch catheterization and placement of the bridging stent was successful.The stent patency maintained with normal end artery perfusion.A william cook europe custom made device was placed, rpn: pre-loaded-fenestrated-prox.The device was planned for this patient.No technical difficulties in the delivery and deployment of the main cmd device were experienced.The delivery and deployment of the main cmd device was considered successful.A william cook europe zenith universal distal body was placed, rpn: (b)(4).No technical difficulties in the delivery and deployment of the device were experienced.The delivery and deployment of was considered successful.Iliac artery component: a zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: (b)(4) was placed on the patient's right.There were no technical difficulties in the delivery and deployment of the device.The delivery and deployment of the device was considered successful.Iliac artery component: a zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: (b)(4) was placed on the patient's left.There were no technical difficulties in the delivery and deployment of the device.The delivery and deployment of the device was considered successful.Additional devices included in the procedure: cook performer introducer, rpn: (b)(4).The device successfully targeted the vasculature and performed as intended.There were no device deficiencies.Cook flexor high-flex ansel guiding sheath, rpn: (b)(4).The device successfully targeted the vasculature and performed as intended.There were no device deficiencies.Cook flexor raabe guiding sheath, rpn: (b)(4).The device successfully targeted the vasculature and performed as intended.There were no device deficiencies.Cook wire guide, rpn: unknown.The device successfully targeted the vasculature and performed as intended.There were no device deficiencies.Cook coda lp balloon catheter, rpn: (b)(4).The device successfully targeted the vasculature and performed as intended.There were no device deficiencies.Cook amplatz stiff wire guide, rpn: unknown.The device successfully targeted the vasculature and performed as intended.There were no device deficiencies.Cook amplatz stiff wire guide, rpn: unknown.The device successfully targeted the vasculature and performed as intended.There were no device deficiencies.Cook safe-t-j rosen catheter exchange wire guide, rpn: (b)(4).The device successfully targeted the vasculature and performed as intended.There were no device deficiencies.Cook amplatz stiff wire guide, rpn: unknown.The device successfully targeted the vasculature and performed as intended.There were no device deficiencies.Cook amplatz extra stiff support wire guide, rpn: (b)(4).The device successfully targeted the vasculature and performed as intended.There were no device deficiencies.Cook safe-t-j rosen catheter exchange wire guide, rpn: (b)(4).The device successfully targeted the vasculature and performed as intended.There were no device deficiencies.William cook europe lunderquist extra-stiff double curved exchange support wire guide, rpn: (b)(4).The device successfully targeted the vasculature and performed as intended.There were no device deficiencies.Procedural imaging in the form of an angiogram was completed on (b)(6)2024.All stent grafts and intended side branch stents were patent and intact at the conclusion of the procedure.No endoleaks were present.There was no evidence of stent graft integrity issues.All target side branch stents were intact.The patient was extubated in the operating room.The patient did not require reintubation or a tracheostomy.The patient was discharged on (b)(6)2024.The lab values were as follows: highest creatinine during the index hospitalization was 1.1 mg/dl glomerular filtration rate (gfr) 79 ml/min/1.73m^2 lowest hematocrit during index hospitalization 25.6 % hematocrit on discharge 35.1% highest wbc count during index hospitalization: 9.2 10^9l lowest platelets during hospitalization 66 count x1000/ml the patient was not discharged on supplemental oxygen.The patient was discharged home on and was prescribed acetylsalicylic acid (asa), clopidogrel, and a statin.The patient did not have any significant medical problems or complications during the study procedure.Blood tests were completed on (b)(6)2024 with the following results: wbc 7.2 10^9l hemoglobin 11.9 g/dl hematocrit 35.9 % platelets 432 10^9l creatinine 0.9 mg/dl glomerular filtration rate (gfr) 79 ml/min/1.73m^2.A follow up ct with contrast was completed on (b)(6)2024.The celiac artery was stenosed more than 50%.The sma, right renal and left renal artery did not have stenosis greater than 50%.All stent grafts were patent.Type 1b distal endoleaks on the most distal iliac component on the left and right were identified.A type 1c endoleak was present on the right renal stent.No secondary intervention was performed to treat the endoleak.There was no evidence of stent graft integrity issues.All side branch stents were intact.On (b)(6)2024, 17 days post procedure, the patient developed erysipelas of the right leg.Antibiotics were prescribed, and the event resolved on(b)(6)2024.A one-month clinical assessment was completed on (b)(6)2024, 21 days post procedure.The patient was prescribed acetylsalicylic acid (asa), antiplatelet medication, and a statin.Computed tomography (ct) was completed during the one-month clinical assessment.Since the last visit, the patient had not had any significant medical problems and had not been hospitalized.This complaint captures the type 1b endoleak originating from the left zenith flex with spiral-z technology aaa endovascular graft iliac leg ((b)(6)) identified in a follow up ct on (b)(6)2024.No treatment was provided for the endoleak.The type 1b endoleak originating from the right zenith flex with spiral-z technology aaa endovascular graft iliac leg is referenced in a report with patient identifier: (b)(6).
 
Additional Manufacturer Narrative
Investigation-evaluation: it was reported that a type 1b endoleak originating from the left zenith flex with spiral-z technology aaa endovascular graft iliac leg was identified on a follow up ct one month after the index endovascular abdominal aortic aneurysm repair (evar) procedure for an 83-year-old male patient.Pre-procedural computed tomography (ct) with contrast imaging was completed on (b)(6) 2023, 197 days prior to the procedure.The patient underwent a procedure on (b)(6) 2024 under general anesthesia.The patient was prescribed acetylsalicylic acid (asa) at the time of the procedure.Percutaneous access was achieved in the left and right femoral arteries.During the procedure, the patient had the following stents placed: superior mesenteric artery (sma): a competitor's stent measuring 7 mm in diameter and 27 mm length the artery was revascularized with the fenestrated-branched device.The covered stent was not relined or extended with a bare metal stent.The side branch catheterization and placement of the bridging stent was successful.The stent patency was maintained with normal end artery perfusion.Right renal artery: a competitor's stents measuring 5 mm in diameter and 22 mm in length was placed.The artery was revascularized with the fenestrated-branched device.The covered stent was not relined or extended with a bare metal stent.The side branch catheterization and placement of the bridging stent was successful.The stent patency maintained with normal end artery perfusion.Left renal artery: a competitor's stents measuring 5 mm in diameter and 22 mm in length was placed.The artery was revascularized with the fenestrated-branched device.The covered stent was not relined or extended with a bare metal stent.The side branch catheterization and placement of the bridging stent was successful.The stent patency maintained with normal end artery perfusion.A william cook europe custom made device was placed, rpn: pre-loaded-fenestrated-prox.The device was planned for this patient.No technical difficulties in the delivery and deployment of the main cmd device were experienced.The delivery and deployment of the main cmd device was considered successful.A william cook europe zenith universal distal body was placed, rpn: unibody-24-81.No technical difficulties in the delivery and deployment of the device were experienced.The delivery and deployment of was considered successful.Iliac artery component: a zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-16-39-zt) was placed on the patient's right.There were no technical difficulties in the delivery and deployment of the device.The delivery and deployment of the device was considered successful.Iliac artery component: a zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-16-56-zt) was placed on the patient's left.There were no technical difficulties in the delivery and deployment of the device.The delivery and deployment of the device was considered successful.Procedural imaging in the form of an angiogram was completed on 14jun2024.All stent grafts and intended side branch stents were patent and intact at the conclusion of the procedure.No endoleaks were present.There was no evidence of stent graft integrity issues.All target side branch stents were intact.An endovascular iliac conduit was not performed at the time of the procedure.The estimated blood loss during the procedure was 500 ml.During the procedure the patient was given 2 units of red blood cells.The patient was extubated in the operating room.The patient did not require reintubation or a tracheostomy.Side branch catheterization and placement of all bridging stents was successful.No additional procedures were performed during the custom-made device (cmd) procedure.The patient did not have any additional procedures performed during the custom-made device procedure.The patient did not have any significant medical problems or complications during the procedure.The patient was discharged on (b)(6) 2024.A follow up ct with contrast was completed on (b)(6) 2024.The celiac artery was stenosed more than 50%.The sma, right renal and left renal artery did not have stenosis greater than 50%.All stent grafts were patent.Type 1b distal endoleaks on the most distal iliac component on the left and right were identified.A type 1c endoleak was present on the right renal stent.No secondary intervention was performed to treat the endoleak.There was no evidence of stent graft integrity issues.All side branch stents were intact.On (b)(6) 2024, 17 days post procedure, the patient developed erysipelas of the right leg.Antibiotics were prescribed, and the event resolved on (b)(6) 2024.A one-month clinical assessment was completed on (b)(6) 2024, 21 days post procedure.The patient was prescribed acetylsalicylic acid (asa), antiplatelet medication, and a statin.Computed tomography (ct) was completed during the one-month clinical assessment.Since the last visit, the patient had not had any significant medical problems and had not been hospitalized.The focus of this report is the type 1b endoleak on the zenith flex with spiral-z technology aaa endovascular graft iliac leg (zsle-16-56-zt) that was placed on the left.No treatment was completed for the endoleak at the time of the report.Reviews of documentation including the complaint history, drawing, device history record (dhr), quality control, specifications, manufacturing instructions (mi), and instructions for use (ifu) for the devce, were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A complaint history search did not identify any other complaints for a related failure mode.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: 4 warnings and precautions 4.1 general additional endovascular interventions or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing enlarging aneurysms, unacceptable decrease in fixation length (vessel and component overlap) and/or endoleak.An increase in aneurysm size and/or persistent endoleak or migration may lead to aneurysm rupture.Patients experiencing reduced blood flow through the graft limb and/or leaks may be required to undergo secondary interventions or surgical procedures.4.2 patient selection, treatment and follow-up zenith spiral-z iliac artery distal fixation site greater than 10 mm in length and 7.5-20 mm in diameter (measured outer wall to outer wall) is required.These sizing measurements are critical to the performance of the endovascular repair.Adequate iliac or femoral access is required to introduce the device into the vasculature.Access vessel diameter (measured inner wall to inner wall) and morphology (minimal tortuosity, occlusive disease and/or calcification) should be compatible with vascular access techniques and delivery systems of a 14 french to 16 french vascular introducer sheath.Vessels that are significantly calcified, occlusive, tortuous or thrombus-lined may preclude placement of the endovascular graft and/or may increase the risk of embolization.A vascular conduit technique may be necessary to achieve success in some patients.Pre-existing regions of stenosis/narrowing (less than approximately 20 mm id in the aorta or 7 to 8 mm id in the iliacs) have been shown to increase the risk of a thromboembolic event (e.G., graft limb occlusion).The potential for this increased risk in these patients may preclude placement of an endovascular graft.Dilatation of these regions with a noncompliant balloon and/or stent placement may be necessary to help assure maintained graft patency and to reduce the risk of a thromboembolic event.Additionally, the completion angiogram (with stiff wire guides removed) should be reviewed carefully to determine if further treatment in these regions is necessary (e.G., adjunctive ballooning or stenting).Failure to remove the stiff wire guide prior to the angiogram could mask any limb kinking or narrowing that might occur when the wire guide is removed.Multiple large, patent lumbar arteries, mural thrombus and a patent inferior mesenteric artery may all predispose a patient to type ii endoleaks.Patients with uncorrectable coagulopathy may also have an increased risk of type ii endoleak or bleeding complications.4.3 pre-procedure measurement techniques and imaging.Lengths all patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysm or changes in the structure or position of the endovascular graft) should receive enhanced follow-up.4.4 device selection.Strict adherence to the zenith spiral-z aaa iliac leg ifu sizing guide is strongly recommended when selecting the appropriate device size.Appropriate device oversizing has been incorporated into the ifu sizing guide.Sizing outside of this range can result in endoleak, fracture, migration, device infolding or compression.4.5 implant procedure.Inaccurate placement and/or incomplete sealing of the zenith spiral-z aaa iliac leg within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the internal iliac arteries.5.2 potential adverse events.Adverse events that may occur and/or require intervention include, but are not limited to: aneurysm enlargement.Aneurysm rupture and death.Endoleak.Endoprosthesis: improper component placement; incomplete component deployment; component migration; component separation from another graft component; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perifgraft flow; and corrosion.8 patient counseling information.Physicians should refer patients to the patient guide regarding risks occurring during or after implantation of the device.Procedure-related risks include cardiac, pulmonary, neurologic, bowel and bleeding complications.Device-related risks include occlusion, endoleak, aneurysm enlargement, fracture, potential for reintervention and open surgical conversion, rupture and death.Final angiogram 1.Position angiographic catheter just above the level of the renal arteries.Perform angiography to verify that the renal arteries are patent and that there are no endoleaks.Verify patency of internal iliac arteries.2.Confirm there are no endoleaks or kins and verify position of proximal gold radiopaque markers.Remove the sheaths, wires and catheters.Note: if endoleaks or other problems are observed, refer to the suggested instructions for use for the zenith aaa endovascular graft ancillary components.12.1 general.All patients should be advised that endovascular treatment requires lifelong, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms or changes in the structure or position of the endovascular graft) should receive additional follow-up.Physicians should evaluate patients on an individual bases and prescribe follow-up relative to the needs and circumstances of each individual patient.The minimum requirement for patient follow-up (described in the instructions for use for the zenith aaa device that was used) should be maintained even in the absence of clinical symptoms (e.G., pain, numbness, weakness).Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms or changes in the structure or position of the stent graft) should receive follow-up at more frequent intervals.Imaging was provided for the investigation.An image review was completed by a physician.The image reviewer indicated that the type 1b endoleaks, at the distal ends of the two zlse grafts, are small, and would be expected to resolve spontaneously.Additionally, the type 1b endoleaks don¿t appear to be any fault or failure of the grafts.The reviewer suspected that this may be due to slight anatomical irregularities of the iliac landing zones.Based on the information provided, no product returned, and the results of the investigation a potential root cause for this event has been traced to patient anatomy.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20834020
Report Number1820334-2024-01575
Device Sequence Number3863279
Product Code MIH
UDI-Device Identifier10827002552378
UDI-Public(01)10827002552378(17)260921(10)15668843
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2026
Device Model NumberG55237
Device Catalogue NumberZSLE-16-56-ZT
Device Lot Number15668843
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK AMPLATZ STIFF WIRE GUIDE (UNKNOWN); COOK WIRE GUIDE (UNKNOWN); NON-COOK: BEGRAFT PERIPHERAL 5 MM X 22 MM; NON-COOK: BEGRAFT PERIPHERAL 5 MM X 22 MM; NON-COOK: BEGRAFT PERIPHERAL 7 MM X 27 MM; RPN: CODA-2-9.0-35-120-32, LOT: 15728762; RPN: KCFW-6.0-35-55-RB-HFANL1-HC, LOT: 14847799; RPN: KCFW-6.0-38-90-RB-RAABE, LOT: 15710477; RPN: PRE-LOADED-FENESTRATED-PROX, LOT: AC115824; RPN: RCFW-16.0P-38-30-RB, LOT: 159000863; RPN: THSCF-35-145-3-AES, LOT: 10299347; RPN: THSCF-35-260-1.5-ROSEN, LOT: 15940389; RPN: TSCMG-35-300-E-LESDC, LOT: E4515650; RPN: UNIBODY-24-81, LOT: A1154741; RPN: ZSLE-16-39-ZT, LOT: 15751286
Patient Age83 YR
Patient SexMale
Patient Weight60 KG